Alert archive / California / High Wind Watches in 2021
High Wind Watch 4, NWS Hanford, CA
NWS Hanford, CA issued this high wind watch at Dec 12, 2021, 12:30 PM PST for Kern County, California. It took effect at Dec 13, 2021, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2021, 12:30 PM PST (20:30 UTC)
- In effect from
- Dec 13, 2021, 12:00 PM PST
- Expired
- Dec 13, 2021, 2:08 AM PST
- In force
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821 WWUS76 KHNX 122030 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1230 PM PST Sun Dec 12 2021 CAZ300-308-130430- /O.CON.KHNX.WI.Y.0048.211213T0600Z-211214T1200Z/ West Side Mountains north of 198-West Side Mountains South of 198- Including the cities of San Luis Reservoir, Blackwells Corner, and McKittrick 1230 PM PST Sun Dec 12 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...West Side Mountains north of 198 and West Side Mountains South of 198. * WHEN...From 10 PM this evening to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ301>307-309>311-313-130430- /O.CON.KHNX.WI.Y.0048.211213T1200Z-211214T1200Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco- Shafter-Hanford - Corcoran - Lemoore-Buena Vista- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, and Taft 1230 PM PST Sun Dec 12 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... * WHAT...Southeast to south winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of the San Joaquin Valley. * WHEN...From 4 AM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ316-334>336-130430- /O.NEW.KHNX.HW.A.0004.211213T2000Z-211214T1200Z/ South End San Joaquin Valley-Tehachapi-Grapevine- Frazier Mountain Communities- Including the cities of Lamont, Arvin, Tehachapi, Grapevine, Lebec, and Frazier Park 1230 PM PST Sun Dec 12 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...South End San Joaquin Valley, Tehachapi, Grapevine and Frazier Mountain Communities. The strongest gusts will likely occur through the Grapevine, including along Interstate 5 from Lebec to the Highway 99 split, and over exposed ridges. * WHEN...From Monday afternoon through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ BSO
2 follow-up statements
089 WWUS76 KHNX 130414 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 814 PM PST Sun Dec 12 2021 CAZ300-308-131315- /O.CON.KHNX.WI.Y.0048.211213T0600Z-211214T1200Z/ West Side Mountains north of 198-West Side Mountains South of 198- Including the cities of San Luis Reservoir, Blackwells Corner, and McKittrick 814 PM PST Sun Dec 12 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...West Side Mountains north of 198 and West Side Mountains South of 198. * WHEN...From 10 PM this evening to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ301>307-309>311-313-131315- /O.CON.KHNX.WI.Y.0048.211213T1200Z-211214T1200Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco- Shafter-Hanford - Corcoran - Lemoore-Buena Vista- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, and Taft 814 PM PST Sun Dec 12 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... * WHAT...Southeast to south winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of the San Joaquin Valley. * WHEN...From 4 AM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ316-334>336-131315- /O.CON.KHNX.HW.A.0004.211213T2000Z-211214T1200Z/ South End San Joaquin Valley-Tehachapi-Grapevine- Frazier Mountain Communities- Including the cities of Lamont, Arvin, Tehachapi, Grapevine, Lebec, and Frazier Park 814 PM PST Sun Dec 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...South End San Joaquin Valley, Tehachapi, Grapevine and Frazier Mountain Communities. The strongest gusts will likely occur through the Grapevine, including along Interstate 5 from Lebec to the Highway 99 split, and over exposed ridges. * WHEN...From Monday afternoon through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
667 WWUS76 KHNX 131008 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 208 AM PST Mon Dec 13 2021 CAZ316-334>336-131815- /O.UPG.KHNX.HW.A.0004.211213T2000Z-211214T1200Z/ /O.NEW.KHNX.HW.W.0009.211213T2000Z-211214T1200Z/ South End San Joaquin Valley-Tehachapi-Grapevine- Frazier Mountain Communities- Including the cities of Lamont, Arvin, Tehachapi, Grapevine, Lebec, and Frazier Park 208 AM PST Mon Dec 13 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 75 mph expected. * WHERE...South End San Joaquin Valley, Tehachapi, Grapevine and Frazier Mountain Communities. * WHEN...From noon today to 4 AM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ300-308-131815- /O.CON.KHNX.WI.Y.0048.000000T0000Z-211214T1200Z/ West Side Mountains north of 198-West Side Mountains South of 198- Including the cities of San Luis Reservoir, Blackwells Corner, and McKittrick 208 AM PST Mon Dec 13 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...West Side Mountains north of 198 and West Side Mountains South of 198. * WHEN...From 10 PM this evening to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ301>307-309>311-313-131815- /O.CON.KHNX.WI.Y.0048.211213T1200Z-211214T1200Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco- Shafter-Hanford - Corcoran - Lemoore-Buena Vista- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, and Taft 208 AM PST Mon Dec 13 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Southeast to south winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of the San Joaquin Valley. * WHEN...From 4 AM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dudley
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind watch went out at Dec 12, 4:36 AM PST, 7 hours 54 minutes earlier.
Area forecast discussion, Dec 12, 4:36 AM PST, 7 hours 54 minutes before
Area Forecast Discussion National Weather Service Hanford CA 436 AM PST Sun Dec 12 2021 .SYNOPSIS...Dry and cold conditions will prevail this morning with subfreezing temperatures again in the Kern County Desert. A slow moving storm system will begin to spread precipitation in around Yosemite NP this afternoon. Precipitation will become more widespread on Monday with moderate to heavy rain and mountain snow expected Monday evening through Tuesday. Winds will increase late tonight with breezy to windy conditions at times through Tuesday. A weaker system will bring a little additional precipitation to the area on Thursday. && .DISCUSSION... Another chilly night across the district with a Hard Freeze in the Kern County Desert. Temperatures across the San Joaquin Valley are running slightly higher than yesterday but a few rural areas could still briefly reach the freezing mark this morning. Afternoon highs in the SJV will generally be in the lower to mid 50s today but will climb to around 80 in the south end of the valley as well as in the Kern County Desert. A strong upper trough is dropping south from the Gulf of Alaska and will begin to impact the district this afternoon. Precipitation has been streaming inland across northern California overnight but rain amounts have been fairly light so far. Precip will begin to move in over the Sierra Nevada around Yosemite NP this afternoon but will be slow to move south. Precipitation will mainly be from Fresno County northward through Monday afternoon then becoming more widespread. A surge of higher precipitable water and increased dynamics will bring periods of moderate to heavy rain and mountain snow Monday evening through Tuesday. A Winter Storm Warning is in effect for the Sierra Nevada from 4 AM Monday through 10 PM Tuesday. QPF has changed little with snow accumulations of 2 to 5 feet above 5000 feet expected and isolated amounts of 6 to 8 feet possible over the higher elevations. Snow levels will be above the major pass levels in Kern County for most of the event but will lower Tuesday evening as the precipitation winds down. An inch or two of snow is possible along the Grapevine and Tehachapi Pass Tuesday night. Rain amounts in the Sierra Foothills will range from 2 to 6 inches with potential for flooding along with rock and mudslides, especially around burn scars. Rain amounts in the San Joaquin Valley will likely be very variable due to rain shadowing. Rain amounts of 1 to 2 inches are expected from Merced County south to Fresno County. Rain amounts south of Fresno County will generally range from 0.5 to 1 inch. The Kern Desert will also experience the typical rain shadowing effect but could still receive 0.25" to 0.5". Precipitation ends Tuesday night with Wednesday expected to be dry but chilly. A weaker system may bring more wet weather Wednesday night through Thursday and possibly into Friday. && .AVIATION...In the San Joaquin Valley, areas of MVFR and local IFR visibility in mist and haze through 18Z Sun. Precipitation spreading north to south after 18z Sun with areas of MVFR and local mountain obscuring IFR conditions from Yosemite to Kings Canyon NP. Otherwise, VFR conditions will prevail across the central CA interior for the next 24 hours. && .AIR QUALITY ISSUES... On Sunday December 12 2021...Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno and Kern Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 10 AM Monday to 10 PM PST Tuesday for CAZ331. Winter Storm Warning from 4 AM Monday to 10 PM PST Tuesday for CAZ323-326>330. Hard Freeze Warning until 9 AM PST this morning for CAZ337-339. Wind Advisory from 4 AM Monday to 4 AM PST Tuesday for CAZ301>307-309>311-313. Wind Advisory from 10 PM this evening to 4 AM PST Tuesday for CAZ300-308. && Public/Aviation/Fire Wx...DCH PIO/IDSS..................Dudley weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 2:24 AM PST | Wind Advisory | HNX | Fresno, Kern, Kings, Madera, Mariposa, Merced and 1 more | 70 hr |
| Dec 12, 12:40 PM PST | Winter Storm Watch | HNX | Kern | 26 hr |
Nearby
High Wind Watches in California, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.